MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC GOLDTRACE FETAL SCALP ELECTRODE

CLINICAL INNOVATIONS, LLC GOLDTRACE FETAL SCALP ELECTRODE
Model Number CNS000004
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The spiral was reported to break during removal, it could have been from being excessively torqued.If the electrode is excessively torqued during (e.G.Rotated > 1 ½ turns clockwise) application to the presenting part, then this could have caused the needle to break and remain embedded in the patient's scalp.Based on the information reported, we believe that using excessive torque when applying the electrode to the baby's head is the cause of the breakage of the spiral needle tip.More education on proper insertion along with reviewing of the ifu's are indicated.Unfortunately, the device was thrown away after use and will not be returned for evaluation.
 
Event or Problem Description
Had a call from (b)(6) reporting an incident last night where a goldtrace scalp electrode got stuck and had to be removed surgically from the baby's head.Unfortunately the electrode (lot number 171214) has been thrown away.We are awaiting more detailed information from the hospital.

Brand Name
GOLDTRACE FETAL SCALP ELECTRODE
Common Device Name
FETAL SCALP ELECTRODE
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key7287243
Report Number1722684-2018-00004
Device Sequence Number11056956
Product Code HGP
UDI-Device Identifier00814247020505
UDI-Public00814247020505
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K030691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Model NumberCNS000004
Device Lot Number171214
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age1 HR